2 doctors weighed in:

I have acute sinusitis, the dr prescribed augmentin and i took 5 pills, I am allergic to it how long will it remain in my system I am severely sick, dizzy vomiting, lethargic, nausea. I just want to know how long until i may start feeling better. I quit t

2 doctors weighed in
Dr. Joy Jackson
Family Medicine

In brief: Augmentin (amoxicillin and clavulanate)

Augmentin (amoxicillin and clavulanate) should be cleared from your system about 6 to 12 hours after taking it.
I am concerned that your symptoms may have been from something other than an Augmentin (amoxicillin and clavulanate) allergy; which is usually characterized by a rash, hives, or in more severe cases shortness of breath. Dizziness, vomiting, lethargy, and nausea sound more like a gastroenteritis or stomach flu. If you are not better by now, you should visit your primary care provider for a follow up visit. Take care.

In brief: Augmentin (amoxicillin and clavulanate)

Augmentin (amoxicillin and clavulanate) should be cleared from your system about 6 to 12 hours after taking it.
I am concerned that your symptoms may have been from something other than an Augmentin (amoxicillin and clavulanate) allergy; which is usually characterized by a rash, hives, or in more severe cases shortness of breath. Dizziness, vomiting, lethargy, and nausea sound more like a gastroenteritis or stomach flu. If you are not better by now, you should visit your primary care provider for a follow up visit. Take care.
Dr. Joy Jackson
Dr. Joy Jackson
Thank
Dr. Stephen Christensen
Family Medicine

In brief: I'm

I'm sorry you don't feel well.
Your symptoms are not uncommon for someone who's been taking a broad-spectrum antibiotic. These medications not only eradicate the bacteria that are causing your sinusitis; they also eliminate "friendly" bacteria, such as those that live in your gastrointestinal tract. This is a principal cause for the diarrhea frequently associated with Augmentin (amoxicillin and clavulanate) and other antibiotics. Since this is not a true allergy, it could take several days for the diarrhea to finally resolve. Taking a probiotic for a couple of weeks will help to reestablish a healthier population of bacteria in your gut. Most of the other unpleasant side effects of Augmentin (amoxicillin and clavulanate) -- the dizziness and nausea, for example -- should settle down within two to three days of stopping the medication.

In brief: I'm

I'm sorry you don't feel well.
Your symptoms are not uncommon for someone who's been taking a broad-spectrum antibiotic. These medications not only eradicate the bacteria that are causing your sinusitis; they also eliminate "friendly" bacteria, such as those that live in your gastrointestinal tract. This is a principal cause for the diarrhea frequently associated with Augmentin (amoxicillin and clavulanate) and other antibiotics. Since this is not a true allergy, it could take several days for the diarrhea to finally resolve. Taking a probiotic for a couple of weeks will help to reestablish a healthier population of bacteria in your gut. Most of the other unpleasant side effects of Augmentin (amoxicillin and clavulanate) -- the dizziness and nausea, for example -- should settle down within two to three days of stopping the medication.
Dr. Stephen Christensen
Dr. Stephen Christensen
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors